MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBALANCE TKA TIBIAL TRAY SIZE 7
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The device was not returned for evaluation and the contribution of the device to the reported event could not be determined.The catalog number, ar-503-ttth and lot number 1337230, associated with this event has been involved in recall number 1220246-1/29/16-001-r.The information received regarding the event is not sufficient to determine the cause of the event or whether it had any relation to the recall.
 
Event or Problem Description
It was reported that the patient had undergone a left total knee replacement procedure on (b)(6) 2015.The patient's post operative follow up records note that the patient reported a fall (landing on both knees) within six weeks following surgery.The records also indicate that the patient had many fall after that; "too many to count" and that the patient is morbidly obese (bmi 40+ pre and post surgery) which is contraindicated for this device.Due to tibial loosening the patient underwent a left total knee revision procedure on (b)(6) 2017.Op report for the (b)(6) 2017 procedure noted that tibial component was loose.During the revision the following arthrex implants were explanted: ar-503-ttth tibial implant (lot 1337230), ar-516-7l femoral implant (lot 1528146), ar-513-bh11 bearing implant (lot 113601340) and ar-504-psd0 patella implant (lot 113901439).To complete the revision procedure the surgeon used another manufacturer's product.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8001589
Report Number1220246-2018-00711
Device Sequence Number19157984
Product Code JWH
UDI-Device Identifier00888867106758
UDI-Public00888867106758
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberIBALANCE TKA TIBIAL TRAY SIZE 7
Device Catalogue NumberAR-503-TTTH
Device Lot Number1337230
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-1/29/16-001-R.
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient Weight131